Mathematische Annalen

, Volume 240, Issue 3, pp 223–230 | Cite as

Complete intersections as branched covers and the Kervaire invariant

  • John W. Wood


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bott, R., Milnor, J.: On the parallelizability of spheres. Bull. Amer. Math. Soc.64, 87–89 (1958)Google Scholar
  2. 2.
    Browder, W.: Surgery on simply-connected manifolds. Berlin, Heidelberg, New York: Springer 1972Google Scholar
  3. 3.
    Browder, W.: Complete intersections and the Kervaire invariant. Proc. Aarhus Topology Conference 1978 (to appear)Google Scholar
  4. 4.
    Brown, E., Peterson, F.: The Kervaire invariant of (8k + 2)-manifolds. Bull. Amer. Math. Soc.71, 190–193 (1965)Google Scholar
  5. 5.
    Haefliger, A.: Differentiable imbeddings. Bull. Amer. Math. Soc.67, 109–112 (1961)Google Scholar
  6. 6.
    Haefliger, A.: Knotted spheres and related geometric problems. Proc. Int. Cong. Math. Moscow 437–445 (1966)Google Scholar
  7. 7.
    Kulkarni, R., Wood, J.: Topology of nonsingular complex hypersurfaces (preprint) (1975)Google Scholar
  8. 8.
    Libgober, A.: A geometric procedure for killing the middle dimensional homology groups of algebraic hypersurfaces. Proc. Amer. Math. Soc.63, 198–202 (1977)Google Scholar
  9. 9.
    Massey, W.: Proof of a conjecture of Whitney. Pacific J. Math.31, 143–156 (1969)Google Scholar
  10. 10.
    Milnor, J.: Morse theory. Annals of Math. Studies 51. Princeton: University Press 1963Google Scholar
  11. 11.
    Morita, S.: The Kervaire invariant of hypersurfaces in complex projective space. Comment. Math. Helv.50, 403–419 (1975)Google Scholar
  12. 12.
    van der Waerden, B.L.: Einführung in die algebraische Geometrie. Berlin: Springer 1939, New York: Chelsea 1955Google Scholar
  13. 13.
    Wall, C.T.C.: Classification of (n - 1)-connected 2n-manifolds. Ann. of Math.75, 163–189 (1962)Google Scholar
  14. 14.
    Whitney, H.: The self-intersections of a smoothn-manifold in 2n-space. Ann. of Math.45, 220–246 (1944)Google Scholar
  15. 15.
    Wood, J.: Removing handles from nonsingular algebraic hypersurfaces inCP n+1. Invent. Math.31, 1–6 (1975)Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • John W. Wood
    • 1
  1. 1.Department of MathematicsUniversity of IllinoisChicagoUSA

Personalised recommendations